Louisiana, 2024

Tornadoes and Flash Flooding in Louisiana, December 26 to 28, 2024

December 26 to 28, 2024 · NWS LCH · 25 events in 8 counties and zones

A series of short waves moved across the region during late December causing multiple rounds of severe weather and flooding. One long lived tornado formed southeast of Houston and moved across deep southeast Texas before crossing into Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$225,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A series of short waves moved across the region during late December causing multiple rounds of severe weather and flooding. One long lived tornado formed southeast of Houston and moved across deep southeast Texas before crossing into Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 26, 5:51 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Dec 26, 5:51 PM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
551 PM CST Thu Dec 26 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Saturday night)
Issued at 300 PM CST Thu Dec 26 2024

Afternoon surface analysis shows low pressure near DFW, with a
warm from extending SE towards Galveston Bay and a stationary
front near the I-35 corridor. Aloft, a rather robust shortwave is
noted in water vapor imagery over north TX, near the surface low.
Along and east of these features widespread, robust convection is
ongoing across east TX and west LA, and a Tornado Watch is
currently ongoing for our SE TX counties through 7PM with eastward
expansion of the watch possible over the next few hours.

Now through sunset, convection will continue to expand in coverage
and intensity across our SE TX counties. This area, excluding
coastal SE TX, has been upgraded to an Enhanced Risk (level 3 of
5) for severe weather today/tonight (coastal SE TX is included in
the Slight Risk (2 of 5). In addition, SPC has outlined our SE TX
counties along and north of I-10 in an 30% hatched risk for
tornadoes today, indication a more significant tornado risk is
present across these areas and a strong tornado or two is possible.
The risk for both tornadoes as well as damaging winds and hail
will gradually come to an end for SE TX from west to east around
the 7-10PM time frame as this convection continues to shift
eastward along and ahead of an eastward moving low pressure
system.

For our Louisiana parishes, the threat for severe weather will
begin to increase from west to east around roughly 5-6PM for areas
near the Sabine, expanding east towards Lake Charles/Alexandria
around 7-10PM, and then spreading across the I-49 corridor and
lower Acadiana from 10PM and beyond. There is good agreement
among CAMs guidance that this convection will begin to weaken and
decrease in coverage as it moves further east, which is reflected
in the SPC outlook. Areas west of Lafayette Parish are outlined in
a Slight Risk (level 2 of 5), while Lafayette eastward is
included in a Marginal Risk (level 1 of 5). The risks for both
tornadoes and damaging winds will however, persist throughout the
overnight period while the risk for hail is expected to decrease
as this convection spreads into central/south central LA.

By Friday morning, the severe weather risk will come to an end as
the shortwave ejects to the NE. A second shortwave will then
slide across the Ark-La-Tex tomorrow behind the departing
shortwave however, this one looks to be much less robust as well
as on a slightly more northward track. Therefore, tomorrow will
bring a relative lull in convection before rain chances increase
again at the start of the weekend. We may still see some isolated
shower activity tomorrow, and a warm and muggy day is likely, but
severe weather and heavy rain is not expected.

Finally, Saturday brings our last round of convection and
potential severe weather as the third and last in a line of mid
level shortwaves ejects across the Ark-La-Tex. At the same time,
another surface low takes shape across north TX with a trailing
cold front that will move through the CWA Sat night. At this time,
severe potential for Sat looks best to our NE however, the local
area along and north of I-10 has been outlined in a Slight Risk,
while our coastal counties/parishes are in the Marginal Risk.
Still a bit early to nail down the details of this next event, but
for now looks like rainfall/severe potential will increase by the
afternoon and taper off overnight with the passing of the cold
front.

17

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 300 PM CST Thu Dec 26 2024

After several wet days, a dry pattern will commence on Sunday
and continue through the end of the long term. High pressure
briefly settles overhead on Sunday behind a departing cold front,
bringing a short period of offshore flow and drier dewpoints for
the second half of the weekend. Although highs will still warm
into the lower 70s Sun afternoon, it will feel fairly pleasant as
dewpoints drop into the upper 40s/lower 50s through the afternoon.
High pressure departs Sun night with winds turning back to the
south overnight. Moisture returns quickly through Monday with
highs warming into the mid to upper 70s amid increasing dewpoints.

New Years Eve brings a bit of a transitionary period away from
warm and humid conditions back to a more seasonal pattern as we
enter the New Year. A weak cold front will sweep through early
Tues bringing an initial shot of shallow cooler/drier air. Highs
warm into the mid 60s to low 70s Tues afternoon, while dewpoints
slowly fall through the day. Early Wed, a secondary cold front
swings through the area, followed by an upper level trough digging
south across the lower MS Valley. This will bring a more
significant shot of cooler and drier air throughout the column as
we beginning 2025. Highs top out in the upper 50s to mid 60s on
New Years Day, and in the mid to upper 60s on Thurs, while
overnight lows fall into the 30s to low 40s both nights. At this
time, neither of these front are expected to be accompanied by
much, if any, convection.

17

&&

.AVIATION...
(00Z TAFS)
Issued at 550 PM CST Thu Dec 26 2024

Main issue this forecast period continues to be the likelihood of
strong convection traversing ewd across the forecast area through
tonight...with very low ceilings likely to develop with/behind the
main line. Elevated srly winds will shift more wrly with the
passage of the line, while also relaxing somewhat. VFR conditions
are expected after daybreak for the wrn terminals, although MVFR
ceilings are likely to linger for the Acadiana airports.

25

&&

.MARINE...
Issued at 300 PM CST Thu Dec 26 2024

Showers and thunderstorms will spread west to east across the
coastal waters from this evening through tomorrow morning as a
trof axis shifts east across the Mississippi Valley. Some of these
storms will be capable of producing torrential rainfall, frequent
lightning, gusty winds. and rough seas. Behind the convection,
areas of fog will likely redevelop along the coastal marine
zones, and winds will shift more W/SW and relax. Tomorrow into
Saturday active weather continues, with several more rounds of
rain and a few thunderstorms likely. Dry weather finally returns
by Sunday into much of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  56  73  55  73 / 100   0  30  60
LCH  60  74  61  74 /  90  10  30  60
LFT  64  76  63  76 /  70  40  30  60
BPT  58  74  61  78 /  90   0  30  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....17
AVIATION...25

In the hours before

Special weather statement, Dec 26, 5:48 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
548 PM CST Thu Dec 26 2024

TXZ201-261-270015-
Hardin TX-Southern Jasper TX-
548 PM CST Thu Dec 26 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN HARDIN AND SOUTHEASTERN
JASPER COUNTIES THROUGH 615 PM CST...

At 547 PM CST, Doppler radar was tracking a strong thunderstorm near
Kountze, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lumberton, Buna, Evadale, Kountze, and Silsbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.

&&

LAT...LON 3053 9411 3052 9399 3036 9389 3033 9390
      3019 9433 3035 9442
TIME...MOT...LOC 2347Z 243DEG 29KT 3031 9430

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

jb
Local storm report, Dec 26, 5:54 PM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
554 PM CST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     Flash Flood      9 NNE Sour Lake         30.25N 94.36W
12/26/2024                   Hardin             TX   Mesonet

            Stream gage reports water is out of its
            banks on Black Creek.

&&
Special weather statement, Dec 26, 6:23 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
623 PM CST Thu Dec 26 2024

LAZ030-TXZ260-262-270100-
Beauregard LA-Southern Newton TX-Northern Newton TX-
623 PM CST Thu Dec 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BEAUREGARD PARISH
IN SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES THROUGH 700 PM
CST...

At 622 PM CST, Doppler radar was tracking a strong thunderstorm near
Trout Creek, or 8 miles east of Call, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bancroft, Old Salem, Bon Weir, Merryville, Bivens, and Trout Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 200 AM CST for southwestern
Louisiana...and southeastern Texas.

&&

LAT...LON 3049 9374 3057 9388 3069 9370 3090 9366
      3077 9344
TIME...MOT...LOC 0022Z 228DEG 32KT 3062 9374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kowalski
Special weather statement, Dec 26, 6:57 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
657 PM CST Thu Dec 26 2024

TXZ261-515-516-615-616-270130-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Southern Jasper TX-Upper Jefferson TX-
657 PM CST Thu Dec 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON AND WESTERN
ORANGE COUNTIES THROUGH 730 PM CST...

At 656 PM CST, Doppler radar was tracking a strong thunderstorm near
Fannett, or 7 miles southwest of Beaumont, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Fannett, Beaumont, China, Vidor, Rose City, Pine Forest, Orangefield,
Central Gardens, Bridge City, Nederland, Port Neches, and Orange.

This includes Interstate 10 in Texas between mile markers 870 and
838.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas. A Tornado Watch also remains in effect until 200 AM CST for
southeastern Texas.

&&

LAT...LON 3017 9414 3016 9411 3019 9411 3028 9395
      3003 9381 2989 9426 3005 9435
TIME...MOT...LOC 0056Z 243DEG 29KT 3001 9424

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JB
Local storm report, Dec 26, 7:24 PM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
724 PM CST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     Flash Flood      4 WSW Beaumont          30.07N 94.20W
12/26/2024                   Jefferson          TX   Mesonet

            stream gage shows water is over Landis
            Drive.

&&
Local storm report, Dec 26, 7:33 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
733 PM CST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     Flash Flood      2 SSE Beaumont          30.06N 94.12W
12/26/2024                   Jefferson          TX   Mesonet

            Local stream gage indicates water is
            starting to go over the banks.

&&

The radar

The Ft Polk radar (KPOE), 48 km away, was scanning. The volume nearest the first event began at 01:54 UTC.

Open the radar archive at this moment

Event by event

12 tornado, 11 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Beauregard

When
December 26, 7:55 PM CST
Where
Beauregard County, 2.76 mi S of De Ridder
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
30.810, -93.280

A tree was blown down onto a home causing significant damage.

Tornado, Vernon

When
December 26, 8:30 PM CST to 8:38 PM CST
Where
Vernon County, 1.91 mi ESE of Fullerton to 5.48 mi E of Fullerton
Rating
EF1
Path length
3.97 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
31.010, -92.950

Several pine trees were uprooted across Lookout Road during the beginning of the Brushy Creek Tornado. A radar tornado debris signature was associated with this damage. The tornado crossed Highway 463 producing pine tree damage at EF-0 strength and dissipated after passing the roadway. The path was not fully surveyed between Lookout road and Highway 463 due to ammunitions zone within Fort Johnson. Maximum estimated winds were 90 mph.

Tornado, Rapides

When
December 26, 8:32 PM CST to 8:36 PM CST
Where
Rapides County, 2.82 mi WSW of Otis to 1.93 mi WNW of Otis
Rating
EF1
Path length
1.93 mi
Path width
150 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
31.201, -92.772

Tree and power line damage occurred as the tornado moved across Highway 465. The small tornado damaged several trees and a frame home. One outbuilding was destroyed. Tornado strengthened in this area of Ian Johnson Road. The tornado crossed Cutts Road damaging numerous trees and then dissipated. Maximum estimated winds were 100 mph.

Tornado, Rapides

When
December 26, 8:41 PM CST to 8:48 PM CST
Where
Rapides County, 1.31 mi E of Wilda to 2.19 mi ENE of Wilda
Rating
EF1
Path length
1.36 mi
Path width
100 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
31.278, -92.728

The Wilda Tornado began off of Saint Clair Road and Kevin Lane where several trees were snapped and a small shed had its metal roof torn off. A tornado debris signature was associated with this damage. The tornado then continued north-northeast along Saint Clair Road, intermittently touching down. Damage is weak and narrow along this part of the path and is confined to minor tree damage. From there the tornado crossed Saint Clair Rd and continued northeast, eventually crossing Browns Creek Rd. At this location a metal outbuilding was completely destroyed and thrown roughly 100 yards downstream with the tornado. A table was thrown roughly 300 yards west northwest of where it was placed. Minor damage to a frame home also occurred at the end point of the Wilda Tornado.

Flash Flood, Rapides

When
December 26, 10:16 PM CST to 11:16 PM CST
Where
Rapides County, 2.06 mi N of Alexandria Southwest to 0.85 mi ENE of Smithville
Cause
Heavy Rain
Reported by
Public
Coordinates
31.330, -92.484

Multiple reports were received of minor street flooding in Pineville and Alexandria.

Tornado, Beauregard

When
December 28, 8:22 AM CST to 8:28 AM CST
Where
Beauregard County, 0.78 mi SW of Seale to 0.84 mi N of Seale
Rating
EF1
Path length
1.53 mi
Path width
100 yd
Property damage
$5,000
Reported by
Public
Coordinates
30.562, -93.439

The tornado started just south of Old Seale Road to the west of HWY 27. The tornado moved northeast crossing HWY 27. Then across George Kendall Road just east of Billy White Road. The only notable damage was snapped trees. Maximum estimated winds were 90 mph.

Tornado, Vernon

When
December 28, 3:20 PM CST to 3:28 PM CST
Where
Vernon County, 3.51 mi W of Pickering to 2.72 mi ENE of Neame
Rating
EF1
Path length
6.28 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
31.033, -93.339

The tornado began off of Cooper Church Road near the community of Savage Fork where several trees were damaged near Bayou Castor. The tornado then moved east-northeast where it crossed Fletcher Road. The damage path in this area is intermittent in nature, but is associated with a tornado debris signature. The tornado then made a more east-southeast turn and crossed Hazel Jeans Road where weak tree damage was found. This damage is also associated with a tornado debris signature. The tornado then continued southeast, crossing Hwy 171, and continuing onward where it crossed a dirt road and damaged more trees. Beyond the dirt road, the tornado continued off into a thick brush/forested area where it eventually lifted. Maximum estimated winds were 90 mph.

Tornado, Vernon

When
December 28, 3:27 PM CST to 3:32 PM CST
Where
Vernon County, 2.29 mi NNE of Coppers to 1.39 mi NW of (Poe)ft Polk Aaf Lee
Rating
EF0
Path length
3.29 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
31.082, -93.269

The tornado began just east of Highway 171 where it pulled a roof and metal panels off of an outbuilding/shed type structure. Nearby, just to the southeast, the tornado caused minor roof damage to two homes, pulling several shingles off. The tornado then continued southeast, crossing Eissman Road and snapping several pine trees. From there, it continued southeast and moved into Fort Johnson, causing minor softwood tree damage before dissipating. Maximum estimated winds were 80 mph.

Thunderstorm Wind, Vernon

When
December 28, 3:36 PM CST
Where
Vernon County, 0.59 mi W of (Poe)ft Polk Aaf Lee
Measured
70 kt (81 mph) measured gust
Reported by
Official NWS Observations
Coordinates
31.050, -93.210

KPOE recorded a wind gust of 70 knots/81 mph.

Tornado, Vernon

When
December 28, 3:49 PM CST to 3:51 PM CST
Where
Vernon County, 0.46 mi W of Fullerton to 0.83 mi SE of Fullerton
Rating
EF1
Path length
1.2 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
31.020, -92.988

The tornado began around 1/2 mile north of Fullerton Lake, in a heavily wooded, inaccessible area. The tornado then continued southeast, cross Fullerton Lake Road where it snapped around 40 to 50 trees near the entrance to the Fullerton Lake Rec Complex. From there, the tornado continued southeast into to more heavily wooded areas, eventually lifting before it crossed any other roads. Maximum estimated winds were 100 mph.

Tornado, Cameron

When
December 28, 4:12 PM CST to 4:30 PM CST
Where
Cameron County, 3.2 mi ESE of Sabine Lake to 9.16 mi NNE of Johnson Bayou
Rating
EFU
Path length
17.42 mi
Path width
1 yd
Reported by
Official NWS Observations
Coordinates
29.860, -93.782

A long lived tornado moved across Jefferson County and Sabine Lake into Cameron Parish. Satellite imagery and radar indicated TDSs showed the tornado moved into marsh near Willow Bayou and dissipated in the Sabine National Wildlife Refuge near Five Lakes.

Thunderstorm Wind, Rapides

When
December 28, 4:16 PM CST
Where
Rapides County, 1.77 mi W of Barrett
Measured
56 kt (64 mph) estimated gust
Reported by
Official NWS Observations
Coordinates
31.380, -92.550

KAEX recorded a wind gust of 55 knots.

Tornado, Vernon

When
December 28, 4:49 PM CST to 4:51 PM CST
Where
Vernon County, 0.46 mi W of Fullerton to 0.83 mi SE of Fullerton
Rating
EF1
Path length
1.2 mi
Path width
50 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
31.020, -92.988

A tornado briefly touched down and crossed Jeff McDonald Road in far eastern Vernon Parish. Several trees were found to have been snapped and/or uprooted in a convergence pattern along this point in the road. The tornado was likely very brief, as no other damage was found on surrounding roads.

Thunderstorm Wind, Rapides

When
December 28, 4:57 PM CST
Where
Rapides County, 0.59 mi E of Deville
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.350, -92.160

Numerous public reports of trees were blown down around the town of Deville.

Thunderstorm Wind, Evangeline

When
December 28, 5:04 PM CST
Where
Evangeline County, 0.69 mi S of Turkey Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
30.870, -92.420

Multiple trees downed around Turkey Creek.

Tornado, Evangeline

When
December 28, 5:06 PM CST to 5:10 PM CST
Where
Evangeline County, 1.34 mi NE of St Landry to 3.5 mi E of St Landry
Rating
EF1
Path length
3.01 mi
Path width
200 yd
Continued into
St. Landry, La (LCH)
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
30.846, -92.257

Tornado started in the St. Landry community where it damaged and snapped some hardwood trees. It moved across Interstate 49 and into Saint Landry Parish. The maximum wind speed was estimated at 95 mph.

Thunderstorm Wind, Rapides

When
December 28, 5:10 PM CST
Where
Rapides County, 0.91 mi SW of Wilson Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.140, -92.280

A few trees downed in the Echo and Poland communities.

Tornado, St. Landry

When
December 28, 5:10 PM CST to 5:18 PM CST
Where
St. Landry County, 2.67 mi NW of St Louis to 2.72 mi SSE of Le Moyen
Rating
EF1
Path length
12.42 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
30.828, -92.211

The tornado developed Evangeline Parish and moved into Saint Landry Parish. It continued southeast across farm road and Highway 29. Power lines were damaged near St. Louis. Trees were damaged along a line extending southeast to Highway 71. Maximum winds were estimate near 95 mph.

Thunderstorm Wind, Rapides

When
December 28, 5:15 PM CST
Where
Rapides County, 4.54 mi SE of Kolin
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
31.250, -92.280

Multiple reports of trees downed in the Ruby and Kolin communities.

Thunderstorm Wind, St. Landry

When
December 28, 5:15 PM CST
Where
St. Landry County, 0.69 mi S of St Louis
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.790, -92.180

Power lines and a fence downed in the Whiteville area.

Tornado, Cameron

When
December 28, 5:17 PM CST to 5:28 PM CST
Where
Cameron County, 4.69 mi S of Sweet Lake to 4.98 mi ESE of Sweet Lake
Rating
EFU
Path length
4.27 mi
Path width
1 yd
Reported by
NWS Storm Survey
Coordinates
29.913, -93.159

Satellite and radar analyses indicate a tornado touched down south west of Sweet Lake. The tornado moved northeast towards Sweet Lake where a very marked and narrow corridor of damage to vegetation could be seen. This portion of the damage path coincides with maximum intensity of a radar observed tornado debris signature. Damage to vegetation continued east of Sweet Lake as the tornado crossed the Intracoastal Waterway. Damage becomes sparse between the waterway and HWY 27 where the tornado dissipated.

Flash Flood, Vernon

When
December 28, 5:35 PM CST to 6:35 PM CST
Where
Vernon County, 0.98 mi NW of Leesville to 0.28 mi NE of Leesville
Cause
Heavy Rain
Reported by
Public
Coordinates
31.160, -93.282

Pictures were received of street flooding in Leesville.

Thunderstorm Wind, Acadia

When
December 28, 5:50 PM CST
Where
Acadia County, 3.64 mi W of Branch
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
30.340, -92.330

Reports of powerlines down along Providence and White Oak Highways in Branch.

Thunderstorm Wind, Acadia

When
December 28, 5:50 PM CST
Where
Acadia County, 3.58 mi W of Branch
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
30.350, -92.330

Power lines down along Highway 367.

Thunderstorm Wind, Iberia

When
December 28, 7:39 PM CST
Where
Iberia County, 0.69 mi S of New Iberia
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
29.990, -91.820

A carwash sustained damage closing the business for 7 days.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2024Every state in 2024This day in weather historyThe tornado archive for Louisiana, 2024Warnings in Louisiana, December 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1226857, 1226836, 1226837, 1226838, 1226834, 1226839, 1226844, 1226847, 1226855, 1226851, 1226833, 1226856, 1226852, 1226858, 1226859, 1226853, 1226860, 1226866, 1226861, 1226862, 1226854, 1226835, 1226863, 1226864, 1226865.